The drug-related domino effect was in full force during this rescue. On Monday, May 18, Wood Buffalo, Alberta RCMP announced that one of their officers lost consciousness while helping out an overdose victim. Now they're warning the public of street-level drugs being laced with opioid substances. 

The whole incident went down on Friday, May 18, according to a press statement sent to Narcity.

At around 6 p.m. on Friday evening, RCMP officers were called for emergency assistance at the scene of a suspected drug overdose

An adult male was said to be unconscious at a residence in Janvier, a town in the northeastern part of the province. An RCMP officer then administered a dose of Narcan, also known as naloxone, to the unconscious male. 

The man regained consciousness and was transported to the airstrip to receive further assistance. 

That's when things took an unexpected turn. 

A second RCMP officer went to the scene and discovered that the first officer who had helped the overdose victim was actually in "medical distress" and then lost consciousness in the police vehicle. 

The officer was administered a dose of Narcan and then put in an ambulance. 

Things didn't end there. 

An hour and a half later, at around 7:30 p.m., Wood Buffalo RCMP received yet another 911 call about another adult male who reported that he was in medical distress. 

He had picked up an "unknown white substance from the ground," along a driveway which somehow sent him into a state of distress. He too had to be taken to a local hospital in an ambulance. 

Initial investigations of the whole phenomenon have led the police to believe that the first RCMP officer was "cross-contaminated" with an unknown drug substance. 

So now the police are urging the public to be on the lookout for "potentially laced drugs." 

They added that street-level drugs in the region may be possibly mixed in with substances from the opioid family, such as fentanyl, carfentanil, or even meth. 

A later update sent by Wood Buffalo RCMP mentioned that the RCMP officer and the second victim received further treatment and have been cleared by the hospital authorities. 

Whereas the first man was cleared by the medical emergency team at the scene. 

The police noted that the investigation is still ongoing and anyone should call the police if they find any suspicious substances. 

Comments are now closed.
Account Settings
Notifications
Favourites
Share Feedback
Log Out

Register this device to receive push notifications